Vol. 16, No. 5, 2022

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 6, 1327–1546
Issue 5, 1025–1326
Issue 4, 777–1024
Issue 3, 521–775
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
The $G$-stable rank for tensors and the cap set problem

Harm Derksen

Vol. 16 (2022), No. 5, 1071–1097
Abstract

We introduce the G-stable rank of a higher order tensors over perfect fields. The G-stable rank is related to the Hilbert–Mumford criterion for stability in geometric invariant theory. We will relate the G-stable rank to the tensor rank and slice rank. For numerical applications, we express the G-stable rank as a solution to an optimization problem. Over the field 𝔽3 we discuss an application to the cap set problem.

Keywords
tensor rank, geometric invariant theory, $G$-stable rank, cap set problem
Mathematical Subject Classification
Primary: 11B25, 15A69
Secondary: 13A50, 14L24, 14N07
Milestones
Received: 10 August 2020
Revised: 8 July 2021
Accepted: 30 August 2021
Published: 16 August 2022
Authors
Harm Derksen
Department of Mathematics
Northeastern University
Boston, MA
United States